MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 2, 11MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ 2, 11MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CR TIBIAL INSERT SZ 2, 11MM, SLOPE ++
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: three peg patella 32mm (cat# 200-02-32 / serial# (b)(4)).Cemented finned tib.Tra sz 2f/2t (cat# 200-04-22 / serial# (b)(4)).Optetrak asy,cr cemented femoral, sz 2 (cat# 230-03-02 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately eleven years post initial tka, this female patient has a scheduled revision to be done for an unknown reason.No additional information is available.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections a2, a4, b5, d6b, g3, g6, h2 and h6 have been updated accordingly.Section b5: additional information received indicates that this is a 65 y/o and 160 lbs.Female patient with no significant medical history.Patient revision was on monday (b)(6) 2022.Patient went to see surgeon as she was referred by initial surgeon.Patient was experiencing pain with ambulation, swelling.The indication for patient's revision was articular wear seen on radiographs, osteolysis.Intraop patient had severe poly wear posteriorly (mostly lateral but also medial).There was catastrophic failure of the metal tibial baseplate with metal wear posteriorly.Severe metalosis throughout the knee and severe osteolysis of the femur and tibia.Revision required metaphyseal sleeves due to bone loss.The device is not available for evaluation.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3, h6 and h9 have been updated accordingly.(h3) the revision reported was likely due to progressive prosthesis wear over 11 years of implantation secondary to mechanical overload on the posterior and lateral edge of the tibial insert leading to full thickness polyethylene wear, metallic wear of the tibial tray and subsequent osteolysis.Contributions from overall slope of the insert and tibial tray, rotational malalignment and/or potential ligamentous/soft tissue imbalances may have allowed for excessive posterior contact leading to wear of the polyethylene insert.However, the contributions of individual factors or a combination of the aforemention factors cannot be confirmed as the devices were not available for evaluation and additional information was not provided.The most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
CR TIBIAL INSERT SZ 2, 11MM, SLOPE ++
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13944690
Report Number1038671-2022-00310
Device Sequence Number14605398
Product Code JWH
UDI-Device Identifier10885862041227
UDI-Public10885862041227
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2013
Device Model NumberCR TIBIAL INSERT SZ 2, 11MM, SLOPE ++
Device Catalogue Number200-72-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer03/31/2022
09/23/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date08/23/2022
10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight73 KG